Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Had a large vit c pill lodged in throat. Later dissolved. Have audible, not painful, gurgly sensation in throat. Remedy?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
I am a very healthy 80 year old male. A few days ago a large vit c pill lodged in my throat somehow feeling connected with my nasal passage, After a hour or so of drinking warm water and heavy, heavy coughing, the pill presumably dissolved but shortly thereafter, and continuing now two days later I have an audible, but not painful, gurgly sensation at the top of my throat during inhaling and exhaling. It does not keep me awake but I'm concerned I might have tor torn the tissue during the hey coughing. Thank you for your thoughts. XXXXXXX
Posted Sat, 20 Jul 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 39 minutes later

Thanks for the query.

If the pill was stuck in the throat for a while, the chances of ulcers are possible. These ulcers heal gradually with adequate rest and a modified diet. Cold milk / cold liquids and soft diet is preferable over hard and hot/spicy food. Avoid carbonated beverages.

Should the symptoms persist for more than 5 days, it would be worthwhile to visit your ENT surgeon. Flexible fiberoptic nasopharyngolaryngoscopy for direct visualisation of the throat is entailed.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor